Tachycardia 2 days after stopping seretide

Hi there new to the site and looking for advice. Basically I've had asthma for 33 yrs since a young child and had my best control between the ages of 26 and 36, only using salbutumol when required and no preventer on the whole. All that changed when I became ill with then got diagnosed with chronic fatigue syndrome 20 mths ago, following a bad chest infection. Anyway to cut a long story short, the beclomethasane that I was on was no longer doing its job so was put on seretide 13 days ago. A few days ago I stated noticing my heart racing after taking it. It got worse the more I continued so gp advised coming off it. Her plan is to give my prednisolone for 20 days in reducing doses every 5 days, in currently on 40mg (day 3). My problem is continued palpitations /raised heart rate which I thought would have resolved by now! This morning I woke up and resting heart rate was 100bpm, I'm usually around 60 ish. It seems worse as the day goes on and when I'm trying to relax I notice it more. Pharmacist tried to fob me off saying I am probably anxious about taking the prednisolone and that may be causing it! (I've only ever had to take it once before). Has anyone any thoughts or advice?? Could the sameterol still be causing the tachycardia? I was on seretide 125. Thanks.

5 Replies

oldestnewest
  • This is a toughy really. Im also on seretide (250 though 4-6puffs a day) and have been now for 3 months and i haven't experienced anything like this. I know that you wouldn't have the same reactions as me as everyone is different but if you are still experiencing these palpitations/raised heart rate then maybe there is an underlying problem involved? just a stab in the dark to be honest. Maybe the pharmacist does have a point thought you may be agitated as to why your asthma has worsened and therefore could be causing the palpitations. But if you don't think it is that then I would perhaps see your GP again and see what they say.

    Hope this helps, take care

    Paige xx

  • Thanks Paige, yes admittedly I have been a bit confused about why my asthma has become so exacerbated and confused about my normal peak flow throughout ...however 20 months ago when I became ill with chronic fatigue it all started with a chest infection that was deep in the left lobe and my peak flow was practically normal! I'm very sensitive to salbutomol too and 3 I puffs can give me the shakes so gp said probably very sensitive to the short acting component of the drugs. I'm on day 4 of 20 day course of prednisolone and not really feeling any better which is further confusing me as I've always responded really well to increasing my steoidal inhaler in the past and never been in this situation! Seeing gp on Monday tho so will see what she says.

    Thanks for your help xx

  • Dont forget as well that when we're working hard our heart has to work harder too! if you are going in phases of having to really fight infection then it might be that your heart is having to work a bit harder. I would have expected all the LABA to be out of your system by now tbh, so i really boubt its that! are you consuming a lot of caffine? or decongestants maybe? I know these can cause palpitations in some people?? Also - i was recently a patient on a cardio ward and there was one woman who found that once she'd become aware of her heart (say because the rate increased as she went to the loo) she found it almost impossible to stop noticing it, they were having a hard time working out if there was anything wrong as she ackoowledged that she was massivly aware of her heart beat, and struggled to tell if it was going fast, or if she could just feel it all the time! So ti could be that once you've noticed it (stress/anxiety/salb/exercise/caffine etc) then your brain is tuned into it, and esp with the effect of the seretide you could be noticing it more??

  • Thanks Soph, heart rate did get better after a couple of days and then became the least of my worries as had the first acute attack I've ever had in the whole 33 yrs I've had asthma . l think also what was happening was that I was taking (am still am) large amounts of salbutomol which generally does give me the shakes and raised heart rate for a while as my asthma has been spiralling out of control in the last ten weeks but more so in last 2. Its only really happening now when I take salbutomol and just putting up with it in the hope that once asthma under control I'll be taking it far less. Couldn't even blame the coffee ,love the stuff but had cut it out altogether so as not to get any worse.

    Thanks for your help x

  • You havent been taking seretide for long, have you checked with your doc on what other meds you are taking? Some things like vitamins and betablockers can interact with seretide.

You may also like...